MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST BROTH; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST BROTH; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 246003
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter e-mail: (b)(6).H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ ast broth biological contamination is noted within the broth.No health impact or consequence reported.This is report 9 of 18.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: the customer complaint is for contamination of eighteen (18) 246003 lot number 5148710, tube phoenix ast broth (b)(4) ea.Material 246003 is produced on an automated filling line and manually packed in the kitting cell.Production of 246003 lot 5148710 started on 09jun2025 at the bd mebane, nc production facility.The review of the manufacturing dhr for the lot number identified that it was complete and accurate with no indication of abnormal problems during manufacturing.All qc testing met the acceptance criteria for performance and functional testing and did not have any contaminated media observed.A retain analysis was performed and there were no tubes found with any growth.Pictures were provided that show contamination in multiple tubes of broth, the complaint is confirmed.Bd apologizes for the inconvenience caused by the issue.Monthly complaint trending through march 2026 when the complaint was received, using 18 months of data, identified prior complaints related to this defect mode.Bd has a corrective and preventative action (capa) open for phoenix broth contamination complaints and is currently in implementation phase.The investigation has identified the issue to be intermittent tube and cap sealing issues, resulting in individual tubes becoming contaminated.Multiple actions are being implemented to address the intermittent seal integrity issues.Following visual inspection of the tubes, any tubes exhibiting visible contamination or a compromised seal should be discarded; however, as the contamination is not pervasive across the entire lot, broth batches that have passed user qc and tubes exhibiting no growth or turbidity may be used.Bd apologizes for the inconvenience caused by the issue.

Brand Name
BD PHOENIX¿ AST BROTH
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24913302
Report Number3008007472-2026-00011
Device Sequence Number21107830
Product Code LON
UDI-Device Identifier30382902460115
UDI-Public(01)30382902460115(10)5148710
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K020321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/21/2026
Device Catalogue Number246003
Device Lot Number5148710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown